|needle pricks and numbness
Mar 30, 2013
I started treatment in May 2012 and since then the doctor has changed my drugs 3 times. I started on Tribuss, got a skin rash, then Trimune 30 and I had problems of numbness and needle pricks which he doctor referred to as neuropathy. am 20 days on truvada and alluvia and i still experience the numbness and needle pricks. The other challenge is that am taking 4 tablets in the morning (2 alluvia, 1 vitamin and 1 HCT for my BP. At night i take 3 tablets (2 alluvia and 1 truvada). i sggested to my doctor that i would prefer 1 tablet at night but she insists i continue on this regiment, what must i do especially that i still feel the numbeness.is this a sign that my body has other problems, my vira l load has been checked 3 times and it remains at undetected levels..
| Response from Dr. Young
Hello and thanks for posting.
First off, here in the US, Alluvia (Kaletra) can be taken once-daily for people who don't have drug resistant HIV. This means that you could easily take all of your current medications once daily (I'd suggest after a meal, and in the evening, so that any side effects are minimized during sleep).
As for the numbness and tingling sensations, depending on the location, this could easily be related to peripheral neuropathy (when associated with HIV, the symptoms are symmetric and start at the periphery- toes and fingers, later moving closer to the trunk). PN can be related to HIV medications, especially the older d-drugs (didanosine and d4T/stavudine), but less so with current medications. If related to HIV (and not medications), the symptoms sometimes improve over time; but in the mean while analgesic medications (like anti-inflammatories or acetominophen) can help if taken on a regular basis. Sometimes other medications, including narcotics can be need to take care of severe neuropathy.
I hope that's helpful. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.